Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 89, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 2, 2014, 7:23 AM CDT for Lincoln County, Missouri. It took effect at Sep 2, 2014, 2:25 PM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 7:23 AM CDT (12:23 UTC)
- In effect from
- Sep 2, 2014, 2:25 PM CDT
- Expired
- Sep 3, 2014, 8:55 PM CDT
- In force
- 31 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.99 ft at Sep 2, 2014, 7:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
253
WGUS43 KLSX 021224
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
723 AM CDT TUE SEP 2 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Cuivre River near
Troy
.This Flood Warning is a result of three to five inches of rainfall
across southern portions of the basin since last evening...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-031223-
/O.NEW.KLSX.FL.W.0089.140902T1925Z-140904T0155Z/
/TRYM7.1.ER.140902T1925Z.140903T0000Z.140903T0155Z.NO/
723 AM CDT TUE SEP 2 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* from this afternoon to Wednesday evening.
* At 7:00 AM Tuesday the stage was 16.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 22.6 feet this evening.
Additional rises are possible.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/03 09/04 09/05 09/06 09/07
Cuivre River
Troy 21.0 16.59 12.3 6.0 5.3 5.3 5.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$1 follow-up statement
547
WGUS83 KLSX 030341
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 PM CDT TUE SEP 2 2014
...The flood warning is cancelled for the following river in
Missouri...
Cuivre River near Troy
.This will be the last statement for this event...
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-030411-
/O.CAN.KLSX.FL.W.0089.000000T0000Z-140904T0155Z/
/TRYM7.1.ER.140902T1920Z.140903T0000Z.140903T0246Z.NO/
1041 PM CDT TUE SEP 2 2014
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 10 PM Tuesday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 9:45 PM Tuesday.
* Forecast: The river is forecast to fall to near 7 feet by Thursday
afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/03 09/04 09/05 09/06 09/07
Cuivre River
Troy 21.0 20.81 15.0 7.2 6.2 5.6 5.3
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 2, 6:52 AM CDT, 31 minutes earlier.
Area forecast discussion, Sep 2, 6:52 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 652 AM CDT Tue Sep 2 2014 .SHORT TERM: (Through Wednesday night) Issued at 355 AM CDT Tue Sep 2 2014 Early morning SH/TS expected to continue pushing east and south with the sinking synoptic boundary and a veering LLJ. The Flash Flood Watch has been canceled early for the counties where rain has already ended. Additional counties may be canceled over the next few hours based on radar trends. After a lull in SH/TS over most of the area for today (except possibly across the southern CWA in closer proximity to outflow boundaries and in the higher terrain of the eastern Ozarks), precipitation chances increase again late tonight and tomorrow as the quasistationary frontal boundary lifts back northeastward as a warm front and a southwesterly LLJ begins to interact with it. Kanofsky .LONG TERM: (Tonight through Monday) Issued at 355 AM CDT Tue Sep 2 2014 An approaching cold front will bring the next chance of SH/TS to the area late this week, however the best dynamics are forecast to remain north of the CWA. Expect warm temperatures (80s-90s) through the end of the week followed by a rapid cool-down on Sat. The warmest day of the week will probably be on Thursday after the passage of a warm front on the previous day and in the absence of widespread precip/cloud cover along with H85 temperatures increasing to 20-22 deg C. The coolest days will probably be on Saturday and Sunday behind a cold front. The cooler weather might even last into Monday. Expect highs to be around 10 degrees cooler on Saturday compared to Friday. Kanofsky && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 633 AM CDT Tue Sep 2 2014 A small area of showers and thunderstorms has quickly developed since 1115z just to the northeast of KSTL. Unless they develop further to the west southwest I think that all the TAF sites should be void of precipitation. Areas of IFR and MVFR cigs cover portions of the area this morning and additional broken MVFR cigs are forecast to develop this morning before scattering out by midday. VFR conditions are then expected from the afternoon through tonight. Will need to keep a close eye on showers and thunderstorms developing over western MO tonight. Think these will stay west of KCOU through 12z Wed. Specifics for KSTL: A small area of showers and thunderstorms has quickly developed since 1115z just to the northeast of KSTL. Unless they develop further to the west southwest I think that a sprinkle is all KSTL will see over the next hour or so. Otherwise the terminal is surrounded to the north and east by areas of IFR and MVFR cigs. Additional broken MVFR cigs are forecast to develop this morning before scattering out by midday. VFR conditions are then expected from the afternoon through tonight. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 2, 5:27 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT TUE SEP 2 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 527 AM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS PARTS OF EASTERN AND SOUTHERN MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT ACROSS PARTS OF CENTRAL AND SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THUNDERSTORMS ARE ALSO POSSIBLE FROM THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF ONE INCH TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY OBSERVED FLOODING. KANOFSKY
In the hours before
Local storm report, Sep 2, 5:49 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM HEAVY RAIN 1 W CARLYLE 38.62N 89.39W
09/02/2014 M2.04 INCH CLINTON IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Sep 2, 5:50 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM HEAVY RAIN FERGUSON 38.75N 90.30W
09/02/2014 M2.32 INCH ST. LOUIS MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Sep 2, 6:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM FLASH FLOOD NEW FLORENCE 38.91N 91.45W
09/02/2014 MONTGOMERY MO LAW ENFORCEMENT
WATER OVER THE ROAD ON PART OF HIGHWAY 19 IN NEW
FLORENCE
&&
KANOFSKYLocal storm report, Sep 2, 6:20 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN TROY 38.98N 90.98W
09/02/2014 M4.69 INCH LINCOLN MO NWS EMPLOYEE
24-HR TOTAL.
&&
GOSSELINLocal storm report, Sep 2, 6:23 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM FLASH FLOOD 3 SW TROY 38.95N 91.01W
09/02/2014 LINCOLN MO DEPT OF HIGHWAYS
ROUTE J CLOSED DUE TO RUNNING WATER FROM BIG CREEK.
&&
GOSSELINLocal storm report, Sep 2, 7:22 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN COLUMBIA 38.95N 92.33W
09/02/2014 M5.47 INCH BOONE MO CO-OP OBSERVER
FROM UNIVERSITY OF MISSOURI. 24-HR TOTAL.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:58 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Montgomery | 3 hr |
| Sep 1, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 46 min |
| Sep 1, 8:53 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 52 min |
| Sep 1, 9:07 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau | 4 hr |
| Sep 1, 9:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
| Sep 1, 10:33 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 42 min |
| Sep 1, 10:43 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 32 min |
| Sep 1, 10:52 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Sep 1, 11:07 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 23 min |
| Sep 1, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| Sep 2, 12:08 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau, Montgomery | 8 hr |
| Sep 2, 1:23 AM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Sep 2, 7:43 AM CDT | Areal Flood Warning | LSX | Boone, Callaway, Lincoln, Montgomery, Saint Charles, Warren | 8 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.